BACKGROUND Vancomycin has been used for decades to treat infections by Gram-positive bacteria, particularly those caused by methicillin-resistant staphylococci. Agranulocytosis is an infrequent complication of this antibiotic, postulated in its genesis a mechanism immune-mediated by antineutrophil antibodies and antineutrophil cytoplasm antibodies (ANCA). Treatment includes discontinuing vancomycin, and granulocyte colony-stimulating factor administration. CASE REPORT We present the case of a patient who developed agranulocytosis secondary to vancomycin during the treatment of an infectious endocarditis, which was reversed when the antibiotic was stopped. Concomitantly to neutropenia, he had ANCA positivity, which subsequently became negative. CONCLUSIONS Agranulocytosis induced by vancomycin is infrequent and generally occurs after day 12 of treatment. In most cases, like in our case, it is caused by an immune-mediated mechanism. More studies are needed to determine the pathogenic mechanism and the ANCA role in this adverse effect.